Dermatological adverse events with taxane chemotherapy Ovarian Cancer and Us OVARIAN CANCER and US Ovarian Cancer and Us

Blog Archives: Nov 2004 - present

#ovariancancers



Special items: Ovarian Cancer and Us blog best viewed in Firefox

Search This Blog

Wednesday, August 24, 2016

Dermatological adverse events with taxane chemotherapy



abstract
 
Taxanes (docetaxel and paclitaxel) are among the most commonly prescribed anticancer drugs approved for the treatment of metastatic or locally advanced breast, non-small cell lung, prostate, gastric, head and neck, and ovarian cancers, as well as in the adjuvant setting for operable node-positive breast cancers. Although the true incidence of dermatological adverse events (AEs) in patients receiving taxanes is not known, and has never been prospectively analysed, they clearly represent one of the major AEs associated with these agents. With an increase in the occurrence of cutaneous AEs during treatment with novel targeted and immunological therapies when used in combination with taxanes, a thorough understanding of reactions attributable to this class is imperative. Moreover, identification and management of dermatological AEs is critical for maintaining the quality of life in cancer patients and for minimizing dose modifications of their antineoplastic regimen. This analysis represents a systematic review of the dermatological conditions reported with the use of these drugs, complemented by experience at comprehensive cancer centres. The conditions reported herein include skin, hair, and nail toxicities. Lastly, we describe the dermatological data available for the new, recently FDA-and EMA- approved, solvent-free nab-paclitaxel.

KEYWORDS:

docetaxel; hair; nab-paclitaxel; nail; paclitaxel; skin; taxanes; toxicity

0 comments :

Post a Comment

Your comments?